Maryland, 2006

Flood and Strong Wind in Maryland, September 1 to 2, 2006

September 1 to 2, 2006 · NWS PHI · 10 events in 6 counties and zones

The combination of the remnants of Tropical Storm Ernnesto and a large high pressure system over eastern Canada produced heavy rain and strong winds along the Maryland Eastern Shore. Rain moved into the area during the morning of the 1st and did not exit until around noon EDT on the 2nd.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of the remnants of Tropical Storm Ernnesto and a large high pressure system over eastern Canada produced heavy rain and strong winds along the Maryland Eastern Shore. Rain moved into the area during the morning of the 1st and did not exit until around noon EDT on the 2nd. The heaviest rain took a long time to move north. The heaviest rain fell in Talbot and Caroline Counties during the daylight hours on the 1st, but did not reach Cecil County until the morning of the 2nd. Storm totals averaged two to five inches with the highest amounts in Caroline County. The heavy rain produced poor drainage flooding as well as some stream and creek flooding in Caroline County. In addition to the heavy rain, persistent east to northeast winds caused tree damage as the heavy rain loosened the root support and weighed down limbs. Strong winds started during the late morning on the 1st, peaked during the evening of the 1st and around midnight EDT on the 2nd and subsided before sunrise on the 2nd. Delmarva Power reported about 21,350 of its customers lost power on the 1st and 2nd. Businesses in Chestertown closed early because of the power outages on the first. The strong winds caused some minor damage to businesses on Chesapeake Bay in Talbot County. The county received about 50 calls about downed trees. Kent County responded to about 10 calls of downed trees. Actual storm totals included 5.50 inches in American Corner (Caroline County), 4.90 inches in Federalsburg (Caroline County), 3.28 inches in Saint Michaels (Talbot County), 3.16 inches in Charlestown (Cecil County), 2.50 inches in Stevennsville (Queen Anne's County) and 2.00 inches at the Conowingo Dam in Cecil County.The low pressure system that was Ernesto moved slowly north from around Petersburg, Virginia at 5 p.m. EDT on the 1st, to near Fredericksburg, Virginia at 11 p.m. EDT on the 1st, passed close to Washington D.C. at 5 a.m. EDT on the 2nd, near Hagerstown, Maryland at 8 a.m. EDT on the 2nd, near Altoona, Pennsylvania at 2 p.m. EDT on the 2nd and accelerated northward and was just southeast of Buffalo, New York at 2 a.m. EDT on the 3rd. Of greater importance, was a strong high pressure system (greater than 1032 millibars) that remained over southeastern Canada and maintained the pressure gradient (difference) between it and the remnant low of Ernesto.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 1, 4:40 AM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Sep 1, 4:40 AM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 AM EDT FRI SEP 1 2006

.SHORT TERM /TODAY THROUGH SATURDAY/...
WILL FOCUS ON ONLY NEAR TERM HYDRO AND WIND RELATED ISSUES...

ERNESTOS TRACK HAS SHIFTED EAST THE PAST 24 HOURS. BECAUSE OF THIS,
THE AXIS OF HEAVY RAIN HAS ALSO SHIFTED A LITTLE TO THE EAST. WE
WILL CONTINUE TO RUN WITH SIMILAR NUMBERS. ADDING UP ALL THE
INGREDIENTS, IT APPEARS SOMEONE WILL SEE OR AT LEAST APPROACH 10
INCHES OF RAIN IN THE CWA - AND WHENEVER THERE HAS BEEN 10 INCHES OF
RAIN IN THE PAST, THE OUTCOME HAS NOT BEEN PRETTY. DELMARVA UP
THROUGH THE SCHUYLKILL BASIN CONTINUES TO BE THE GREATEST CONCERN.
AS FOR THE ONSET OF PRECIPITATION, WEVE ONCE AGAIN SLOWED THINGS
DOWN UP NORTH DUE TO THE DRY AIR IN PLACE.

THE GFS CONTINUES TO SHOW ENHANCED WINDS ON THE EAST SIDE OF THE LOW
AS IT BUMPS UP AGAINST THE HIGH TO THE NORTHEAST. THE H8 JET GETS
UP INTO THE 60 TO 70 KT TERRITORY. BECAUSE OF THIS, A WINDS ADVISORY
HAS BEEN ISSUED FOR LOCALES NEAR THE OCEAN AND BOTH BAYS. AN
ADVISORY HAS ALSO BEEN ISSUED FOR THE HIGHER TERRAIN OF OUR
NORTHWESTERN ZONES. GUSTS UP TO 50 MPH CAN BE EXPECTED. WITH THIS
SOUTH TO NORTH TRANSIENT SYSTEM, THE ADVISORIES HAVE BEEN POSTED
WITH DIFFERENT TIMES. GUSTS SHOULD PEAK AROUND 35 MPH FOR THE REST
OF THE INTERIOR.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MAINLY FOLLOWED ALONG THE LINES OF HPC PROGS WITH A FEW TWEAKS IN
THE EXTENDED. THE EXTENDED STARTS OFF WITH A CHANCE OF SHOWERS OR
THUNDERSTORMS AND LOOKS TO END WITH SOME NICER WEATHER AS HIGH
PRESSURE IS EXPECTED TO BUILD INTO THE REGION FOR THE END OF THE
PERIOD. TEMPERATURES SHOULD REMAIN IN THE UPPER 70S TO LOW 80S, WITH
THE POCONOS REGION REMAINING A BIT COOLER. A LOW PRESSURE SYSTEM,
WHICH IS EXPECTED TO ABSORB THE REMNANTS OF ERNESTO INTO IT, IS
EXPECTED TO MOVE THROUGH THE AREA ON SUNDAY BEFORE STALLING AND
MOVING BACK OVER THE AREA AS A WARM FRONT.

&&

.AVIATION...
EVEN THOUGH THE LEADING EDGE OF THE PRECIP WAS ALREADY UP INTO
SOUTHERN DELAWARE AT 3:00 AM, ITS EXPANSION NORTHWARD INTO EASTERN
PENNSYLVANIA AND NEW JERSEY IS EXPECTED TO TAKE SOME TIME.  THE
NORTHEAST TO EAST WIND SHOULD CONTINUE TO DRAW DRY AIR INTO THE
REGION EARLY THIS MORNING PREVENTING A RAPID ADVANCE OF THE PRECIP.

WHILE THERE MAY BE SOME SPOTTY LIGHT RAIN AT KPHL DURING THE MIDDAY
HOURS, WERE NOT EXPECTING ANY SIGNIFICANT PRECIP TO ARRIVE THERE
UNTIL MID AFTERNOON.  IN THE MEANTIME, THERE SHOULD BE MAINLY MID
AND HIGH LEVEL CLOUDS OVERHEAD WITH INCREASING WIND SPEEDS.

BASED ON THE NATURE OF THE WEATHER SYSTEM, CONDITIONS ARE EXPECTED
TO DETERIORATE A LITTLE EARLIER AT KILG, KMIV AND KACY THAN AT
KPHL.  CONVERSELY, BY THE TIME THE SIGNIFICANT RAIN REACHES KABE IT
MAY BE CLOSE TO NIGHTFALL.

&&

.MARINE...
TO SIMPLIFY MATTERS WERE GOING TO START ALL OF OUR COASTAL WATERS
WITH A GALE WARNING HEADLINE.  GALE CONDITIONS ARE EXPECTED THIS
MORNING FROM ATLANTIC CITY SOUTHWARD.  THE GALE CONDITIONS ARE NOT
ANTICIPATED TO ARRIVE NORTH OF ATLANTIC CITY UNTIL THIS AFTERNOON.
HOWEVER, THE HEADLINE IS MEANT TO GIVE BOATERS A STRONG INDICATION
THAT CONDITIONS WILL BE WORSENING THROUGH THE DAY.  THE SAME IS TRUE
FOR DELAWARE BAY.  GALE FORCE WINDS ARE POSSIBLE NEAR THE MOUTH OF
THE BAY THIS MORNING, BUT THEY SHOULD HOLD OFF UNTIL THIS AFTERNOON
ON THE UPPER BAY.

WIND SPEEDS ARE FORECAST TO DROP BELOW GALE FORCE ON DELAWARE BAY
AND ON OUR OCEAN WATERS SOUTH OF LITTLE EGG INLET AROUND OR SHORTLY
AFTER MIDNIGHT.  ON OUR NORTHERN WATERS, GALE FORCE WINDS ARE
EXPECTED TO LINGER UNTIL AROUND DAYBREAK ON SATURDAY.  IN ANY CASE,
IT SHOULD TAKE A GOOD PART OF SATURDAY FOR THE SEAS TO SETTLE.

&&

.TIDES...
AGAIN, FORTUNATELY WE ARE BETWEEN THE NEW MOON AND THE FULL MOON, SO
THE ASTRONOMICAL TIDES ARE RELATIVELY LOW.  NEVERTHELESS, WITH THE
STRONG ONSHORE FLOW WELL LIKELY SEE SOME SPOTTY MINOR TIDAL
FLOODING DURING TODAY AND TONIGHT.  BEING THAT IT WILL BE
COMPOUNDED BY WAVE ACTION ALONG THE COAST, WELL BE A LITTLE VAGUE
IN REGARD TO ITS TIME OF OCCURRENCE.  THERE MAY ALSO BE ISOLATED
MINOR TIDAL FLOODING ALONG DELAWARE BAY AND ON THE TIDAL DELAWARE
RIVER.  IN LIGHT OF THE EXPECTED TRACK OF THE REMNANTS OF ERNESTO,
THERE MAY ALSO BE SOME MINOR TIDAL FLOODING ALONG THE UPPER EASTERN
SHORE OF CHESAPEAKE BAY DURING TODAY AND TONIGHT.

&&

.SURF...
BY 3:00 AM, SEAS WERE ALREADY UP TO 9 FEET AT BUOY 44009.  WITH
CONDITIONS EXPECTED TO GET WORSE BEFORE GETTING BETTER WEVE GONE
WITH A HIGH SURF ADVISORY FOR TODAY AND TONIGHT ALONG THE ENTIRE
JERSEY SHORE AND AT THE DELAWARE BEACHES.  WITHOUT DOUBT, THERE IS A
HIGH RISK FOR RIP CURRENTS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FOR PAZ054-055-061-062 FROM 6 PM FRIDAY TO
     MIDNIGHT SUNDAY.
  ...WIND ADVISORY FOR PAZ054-055 FROM MIDNIGHT SATURDAY TO NOON
     SATURDAY.
  ...FLASH FLOOD WATCH FOR PAZ060-067>071 FROM NOON FRIDAY TO 6 PM
     SATURDAY.
NJ...FLASH FLOOD WATCH FOR NJZ001-007>010-012>015 FROM 6 PM FRIDAY
     TO MIDNIGHT SUNDAY.
  ...WIND ADVISORY FOR NJZ001 FROM MIDNIGHT SATURDAY TO NOON
     SATURDAY.
  ...WIND ADVISORY FOR NJZ012>014-020-026-027 FROM 5 PM FRIDAY TO
     10 AM SATURDAY.
  ...HIGH SURF ADVISORY FOR NJZ014-024>026 UNTIL 6 AM SATURDAY.
  ...FLASH FLOOD WATCH FOR NJZ016>027 FROM NOON FRIDAY TO 6 PM
     SATURDAY.
  ...WIND ADVISORY FOR NJZ021>025 FROM 11 AM FRIDAY TO 3 AM
     SATURDAY.
DE...FLASH FLOOD WATCH FOR DEZ001>004 FROM NOON FRIDAY TO 6 PM
     SATURDAY.
  ...WIND ADVISORY FOR DEZ002>004 FROM 11 AM FRIDAY TO 3 AM
     SATURDAY.
  ...HIGH SURF ADVISORY FOR DEZ004 UNTIL 6 AM SATURDAY.
MD...FLASH FLOOD WATCH FOR MDZ008-012-015-019-020 FROM NOON FRIDAY
     TO 6 PM SATURDAY.
  ...WIND ADVISORY FOR MDZ008-012-015-019 FROM 11 AM FRIDAY TO 10
     PM FRIDAY.
MARINE...GALE WARNING FOR ANZ430-431-452>455 UNTIL 2 AM SATURDAY.
  ...GALE WARNING FOR ANZ450-451 UNTIL 8 AM SATURDAY.
&&

SHORT TERM...KRUZDLO
LONG TERM...MEOLA
AVIATION/MARINE/TIDES/SURF...IOVINO
Hazardous weather outlook, Sep 1, 5:19 AM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
619 AM EDT FRI SEP 1 2006

ANZ430-431-450>455-470-DEZ001>004-MDZ008-012-015-019-020-NJZ001-
007>010-012>027-PAZ054-055-060>062-067>071-021030-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
WATERS FROM SANDY HOOK NJ TO FENWICK ISLAND DE FROM 20 TO 40 NM-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
619 AM EDT FRI SEP 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND
NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

THE REMNANTS OF ERNESTO WILL CAUSE HAZARDOUS WEATHER CONDITIONS
TODAY AND TONIGHT. THE MAIN WEATHER THREAT WILL BE FLOODING, BUT
GUSTY WINDS, ALONG WITH A FEW STRONG THUNDERSTORMS ARE ALSO LIKELY.
ALONG THE COAST, HIGH SURF, RIP CURRENTS, AND MINOR TIDAL FLOODING
CAN BE EXPECTED. FOR SPECIFIC DETAILS, PLEASE REFER TO OUR SPECIAL
WEATHER STATEMENT, OUR COASTAL HAZARD MESSAGE, THE FLOOD WATCH
STATEMENT, AND WIND ADVISORY STATEMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE HEAVY RAIN WILL TAPER OFF TO SHOWERS FROM SOUTH TO NORTH DURING
THE COURSE OF THE DAY TOMORROW. WINDS WILL ALSO SUBSIDE. OTHER
THAN WHATS ANTICIPATED TOMORROW, NO OTHER HAZARDOUS WEATHER IS
ON THE HORIZON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE WILL BE NEEDED.

KRUZDLO

In the hours before

Special weather statement, Sep 1, 4:15 AM EST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
515 AM EDT FRI SEP 1 2006

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-012100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
515 AM EDT FRI SEP 1 2006

...REMNANTS OF ERNESTO WILL AFFECT THE AREA TODAY INTO SATURDAY...

THE REMNANTS OF ERNESTO ARE FORECAST TO PASS THROUGH EASTERN
VIRGINIA AND CENTRAL MARYLAND LATER TODAY AND TONIGHT AND THROUGH
CENTRAL PENNSYLVANIA ON SATURDAY.  AS THE SYSTEM MOVES TO THE NORTH,
IT WILL INTERACT WITH A FRONTAL BOUNDARY AND CAUSE HAZARDOUS WEATHER
CONDITIONS.  THIS IS THE SAME FRONTAL BOUNDARY THAT WAS RESPONSIBLE
FOR THE RAIN AND SEVERE WEATHER THE REGION EXPERIENCED EARLIER IN
THE WEEK.  THE MAIN WEATHER THREAT THROUGH TOMORROW WILL BE
FLOODING, BUT GUSTY WINDS, ALONG WITH A FEW STRONG THUNDERSTORMS ARE
LIKELY.

PRECIPITATION POTENTIAL...

BASIN-WIDE AVERAGE RAINFALL FORECASTS ARE IN THE 4 TO 6 INCH RANGE
ACROSS DELAWARE, THE EASTERN SHORE OF MARYLAND, SOUTHERN NEW JERSEY,
AND SOUTHEASTERN PENNSYLVANIA.  FURTHER TO THE NORTH AND MORE
REMOVED FROM THE STORM TRACK, RAINFALL ESTIMATES ARE IN THE 3 TO 5
INCH RANGE.  AS WITH MOST TROPICAL SYSTEMS, LOCALLY HIGHER AMOUNTS
ARE COMMON.  ISOLATED RAINFALL AMOUNTS OF 8 TO 10 INCHES ARE
POSSIBLE.  THE HEAVIEST RAIN SHOULD START MOVING INTO DELAWARE AND
MARYLAND THIS AFTERNOON AND THE REST OF THE REGION TONIGHT WHEN THE
MOST WIDESPREAD PRECIPITATION IS EXPECTED.  RAIN SHOULD TAPER OFF
FROM SOUTH TO NORTH ON SATURDAY.  A FLASH FLOOD WATCH REMAINS IN
EFFECT FOR THE ENTIRE FORECAST AREA.

WIND EFFECTS...

WIND EFFECTS ARE EXPECTED TO BE LESS ACROSS INLAND LOCATIONS
COMPARED TO THE COAST, WITH THE EXCEPTION OF THE HIGHER TERRAIN OF
NORTHWEST NEW JERSEY AND THE POCONOS.  HIGHEST GUSTS ACROSS MOST OF
THE INTERIOR SHOULD GENERALLY BE LESS THAN 35 MPH.  HOWEVER, RECENT
HEAVY RAINS AND THE ADDITIONAL HEAVY RAIN ALONG WITH THE PROLONGED
DURATION OF THE WINDS WILL STILL KNOCK OVER SOME SHALLOW ROOTED
TREES.  SCATTERED POWER OUTAGES, AS WELL AS ISOLATED INSTANCES OF
PERSONAL PROPERTY DAMAGE WILL OCCUR.  HIGHEST WIND GUSTS COULD REACH
50 MPH ACROSS THE NEARSHORE WATERS AND THE COASTAL AREAS OF NEW
JERSEY AND DELAWARE.  STRONG WINDS WILL ALSO BE FELT ON THE EASTERN
SHORE OF MARYLAND ALONG THE CHESAPEAKE BAY AND UP THE DELAWARE
RIVER.  GALE WARNINGS ARE IN EFFECT FOR AREA WATERS. LAND-BASED WIND
ADVISORIES HAVE ALSO BEEN POSTED.

THUNDERSTORM THREAT...

THE POTENTIAL FOR STRONG THUNDERSTORMS IS CONFINED TO SECTIONS OF
DELMARVA AND SOUTHEASTERN NEW JERSEY.

TIDAL EFFECTS...

THE STRONG ONSHORE FLOW THAT IS EXPECTED FOR TODAY INTO TONIGHT MAY
RESULT IN SPOTTY MINOR TIDAL FLOODING ALONG THE COASTS OF NEW JERSEY
AND DELAWARE, ALONG THE SHORES OF RARITAN BAY AND DELAWARE BAY, AND
ON THE TIDAL PORTION OF THE DELAWARE RIVER.

ALSO, WITH THE EXPECTED PATH OF THE REMNANTS OF TROPICAL STORM
ERNESTO FORECAST TO MOVE UP THROUGH EASTERN VIRGINIA TODAY AND
TONIGHT, THERE MAY BE SOME MINOR TIDAL FLOODING ON THE UPPER EASTERN
SHORE OF CHESAPEAKE BAY.

SURF AND RIP CURRENTS...

WAVES JUST OFF THE COASTS OF NEW JERSEY AND DELAWARE ARE EXPECTED TO
RANGE FROM 6 TO 10 FEET THIS MORNING, BUILDING TO 10 TO 15 FEET FOR
TONIGHT.  THE ROUGH CONDITIONS WILL RESULT IN A POUNDING SURF FOR
TODAY AND TONIGHT ALONG WITH A HIGH RISK FOR DANGEROUS RIP
CURRENTS.  A HIGH SURF ADVISORY IS IN EFFECT ALONG THE JERSEY SHORE
AND AT THE DELAWARE BEACHES FOR TODAY AND TONIGHT.

KRUZDLO/IOVINO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 strong wind, 4 heavy rain, 1 flood. Local standard time, as filed.

Heavy Rain, Talbot

When
September 1, 8:00 AM EST to 8:00 PM EST
Where
Talbot County, Countywide
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.749, -76.179 (the zone’s center; the record gives no point)

Strong Wind, Caroline

When
September 1, 9:00 AM EST to September 2, 5:00 AM EST
Where
Caroline forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
38.872, -75.832 (the zone’s center; the record gives no point)

Strong Wind, Cecil

When
September 1, 9:00 AM EST to September 2, 5:00 AM EST
Where
Cecil forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
39.562, -75.948 (the zone’s center; the record gives no point)

Strong Wind, Kent

When
September 1, 9:00 AM EST to September 2, 5:00 AM EST
Where
Kent forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
39.236, -76.096 (the zone’s center; the record gives no point)

Strong Wind, Queen Annes

When
September 1, 9:00 AM EST to September 2, 5:00 AM EST
Where
Queen Annes forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
39.038, -76.085 (the zone’s center; the record gives no point)

Strong Wind, Talbot

When
September 1, 9:00 AM EST to September 2, 5:00 AM EST
Where
Talbot forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$100,000
Reported by
NEWSPAPER
Coordinates
38.749, -76.179 (the zone’s center; the record gives no point)

Flood, Caroline

When
September 1, 12:00 PM EST to 6:00 PM EST
Where
Caroline County, Countywide
Reported by
NEWSPAPER
Coordinates
38.872, -75.832 (the zone’s center; the record gives no point)

Heavy Rain, Queen Anne'S

When
September 1, 12:00 PM EST to 11:00 PM EST
Where
Queen Anne'S County, Countywide
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.038, -76.085 (the zone’s center; the record gives no point)

Heavy Rain, Kent

When
September 1, 6:00 PM EST to September 2, 6:00 AM EST
Where
Kent County, Countywide
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.236, -76.096 (the zone’s center; the record gives no point)

Heavy Rain, Cecil

When
September 1, 10:00 PM EST to September 2, 10:00 AM EST
Where
Cecil County, Countywide
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
39.562, -75.948 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2006Every state in 2006This day in weather historyWarnings in Maryland, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535000, 5534995, 5534996, 5534997, 5534998, 5534999, 5535001, 5535002, 5535003, 5535004.